Kentucky, 2008Flooding in Kentucky, March 4, 2008
March 4, 2008 · NWS ILN · 5 events in 5 counties and zones
An area of low pressure tracking along a frontal boundary brought two to four inches of rainfall and widespread areas of flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracking along a frontal boundary brought two to four inches of rainfall and widespread areas of flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 4, 8:47 AM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 4, 8:47 AM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
847 AM EST TUE MAR 4 2008
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL BRING HEAVY RAINFALL TO THE
AREA TODAY...AS WELL AS A WINTRY MIX NORTH OF I-70. THE
PRECIPITATION WILL TAPER TO SNOW SHOWERS TONIGHT. BELOW NORMAL
TEMPERATURES ARE EXPECTED FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL LOW OVER ARKANSAS TO TAKE ON NEGATIVE TILT AND LIFT
NE UP THE OHIO VALLEY TO A PSN OVER WRN PA BY WED MRNG. LATEST SFC
ANALYSIS INDICATES ASSOCIATED SFC LOW OVER WESTERN TN. THIS LOW
TO TRACK NE INTO THE UPPER OHIO RIVER VALLEY BY EVENING. STEADY
RAIN ASSOCIATED WITH STRONG ISENTROPIC LIFT WHICH HAS AFFECTED
ILN/S FA TO SHIFT EAST THIS AFTN. EXPECT PRECIP TO DIMINISH IN
COVERAGE FOR A PERIOD TODAY BEFORE UPPER LOW COMES INTO PLAY.
THIS DIMINISHING TREND IS BECOMING EVIDENT ON LATEST RADAR TRENDS
ACRS SW OHIO.
WITH 8H LOW TRACKING INTO WESTERN OH BY 00Z WED EXPECT WAA ALOFT
TO CONT INTO THIS FEATURE SHIFTS EAST THIS EVENING. HAVE ADJUSTED
PRECIP TYPE KEEPING TEMPS STEADY AND LIMITING FREEZING RAIN TO
WEST CENTRAL OH TODAY. AS THE 8H PASSES...HAVE THIS PRECIP TRANSITION
TO A FREEZING RAIN AND POSSIBLY SLEET BEFORE CHANGING TO SNOW.
HAVE CONTD WINTER WX ADVISORY ACRS THE NW BUT TAKEN DOWN ICE
ACCUMULATION TODAY. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA WITH THE SATURATED GROUND AND ONE TO TWO INCH RAIN WHICH FELL
OVERNIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TONIGHT...AS THE LOW PUSHES QUICKLY OFF TO THE NORTHEAST...COLDER
SFC AIR WILL WORK IN THIS EVENING WITH QPF AMOUNTS WINDING DOWN.
LOOKING AT FCST SNDGS FROM VARIOUS MODELS...THERE IS SOME
UNCERTAINTY HOW QUICKLY THE FREEZING PCPN WILL CHANGE OVER TO
SNOW. SNOW ACCUMULATIONS SHOULD BE LIGHT REGARDLESS...BUT IF THE
FREEZING RAIN/DZ LINGERS...LIGHT ICING WILL MAY BE AN EXPANDING
CONCERN.
WEDNESDAY...HIGH PRESSURE BUILDS WITH SCT SKIES AND BELOW NORMAL
TEMPS...MAINLY NEAR 40. LOWS WILL DIPS INTO THE 30S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THURSDAY...THE GFS IS MORE PRONOUNCED THAN THE ECMWF WITH A S/W AND
COLD FRONT PASSING ACROSS THE AREA. HIGHS WILL REMAIN BELOW
NORMAL...UPPER 30S TO MID 40S. EXPECT SCT POPS WITH SNOW SHOWERS
CHANGING OVER TO RAIN IN THE AFTERNOON...TAILING OFF AND ENDING INTO
THE OVERNIGHT.
FRIDAY...HIGHS WILL ONLY RANGE FROM THE LOWER TO UPPER 30S NORTH
TO SOUTH BEHIND THE FRONT. THE GFS AND PARTICULARLY THE ECMWF HAVE
TRENDED FURTHER WEST WITH A LOW TRACKING NORTH UP THE EAST COAST. THIS
SYSTEM MAY PUSH SOME SNOW/WINTRY PCPN INTO AREAS...ESPECIALLY SE
OF I-71.
S/WV ENERGY IS FORECAST TO DIG ON THE BACK SIDE OF AFOREMENTIONED
SYSTEM FRIDAY NIGHT INTO SATURDAY. SYSTEM LACKS A DISCERNIBLE SFC
FEATURE...SO WILL ONLY CARRY SLIGHT CHANCE POPS FRIDAY NIGHT INTO
SATURDAY AT THIS TIME. ENERGY WILL ENHANCE CAA INTO THE REGION.
THUS...TEMPERATURES ARE EXPECTED TO BE THE COLDEST SATURDAY INTO
SATURDAY NIGHT WITH HIGHS/LOWS MUCH BELOW NORMAL.
UPPER LEVEL PATTERN WILL BECOME LESS AMPLIFIED SUNDAY THROUGH
MONDAY. THIS WILL ALLOW FOR AIRMASS MODIFICATION AND THUS A GRADUAL
WARMING TREND. TEMPERATURES...HOWEVER...WILL STILL AVERAGE BELOW
NORMAL. SFC HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH THIS
PERIOD.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
CEILINGS ARE VARYING BETWEEN IFR AND MVFR AT MOST LOCATIONS
ALTHOUGH THERE ARE STILL SOME TEMPORARY BREAKS IN THE LOWER DECK.
IT APPEARS THAT CEILINGS SHOULD REMAIN WITHIN A FEW HUNDRED FEET
OF CURRENT OBSERVATIONS UNTIL LATE IN THE TAF PERIOD. FOR THE
MOST PART VISIBILITIES WILL BE MVFR ALTHOUGH THERE MAY BE SOME
BREAKS IN THE RAINFALL. HEADING INTO THE EVENING IT IS POSSIBLE
THAT KDAY COULD CHANGE TO FREEZING RAIN FOR A FEW HOURS BEFORE
COLDER AIR ALOFT CAUSES REMAINING PRECIPITATION TO CHANGE TO SNOW
SHOWERS. EXPECT SNOW SHOWERS AT ALL SITES AFTER 05Z. THESE WILL
GRADUALLY DIMINISH TOWARDS 12Z ALONG WITH SLOWLY IMPROVING
CEILINGS.
OUTLOOK...MVFR CEILINGS WILL CONTINUE INTO WEDNESDAY. MVFR
CEILINGS WILL BE POSSIBLE ON THURSDAY AND AGAIN FRIDAY NIGHT AND
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-
034-035-042>045.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Mar 4, 5:01 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EST TUE MAR 4 2008
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ046-051>056-060>065-
070>074-077>082-088-051015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EST TUE MAR 4 2008
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ026-034-035-042>045-051015-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
501 AM EST TUE MAR 4 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Mar 4, 10:07 AM EST, 2 hours 23 minutes before
KYZ089>100-041512-
TEST...SPECIAL WEATHER STATEMENT...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 AM EST TUE MAR 4 2008
...THIS IS A TEST STATEMENT FOR THE STATEWIDE KENTUCKY TORNADO
DRILL...
REPEAT...THIS IS A TEST...NO SEVERE WEATHER IS OCCURRING AT THIS
TIME. REPEAT...THIS IS A TEST. NO SEVERE WEATHER IS OCCURRING AT
THIS TIME.
THIS IS A GOOD TIME TO EXERCISE YOUR SEVERE WEATHER SAFETY PLAN...IF
POSSIBLE.
AGAIN...THIS IS A TEST MESSAGE AS A PART OF THE KENTUCKY STATEWIDE
TORNADO DRILL. NO SEVERE WEATHER IS OCCURRING AT THIS TIME.
REPEAT...THIS IS A TEST.
Local storm report, Mar 4, 11:29 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1129 AM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 1 E SOUTH LEBANON 39.37N 84.19W
03/04/2008 WARREN OH EMERGENCY MNGR
MASON MORROW MILGROVE ROAD IN SOUTH LEBANON AND
WILMINGTON ROAD SOUTH OF OREGONIA ARE CLOSED DUE TO HIGH
WATER. A LARGE TREE WAS UNDERCUT BY WATER AND FELL ACROSS
BOTH LANES OF MASON MORROW MILGROVE ROAD.
&&
JFFlood, Pendleton
- When
- March 4, 12:30 PM EST to 1:30 PM EST
- Where
- Pendleton County, 0.97 mi WNW of Greenwood to 1.6 mi ESE of Pleasant Hill
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.753, -84.398
Several low-lying bridges and roads were flooded.
Flood, Bracken
- When
- March 4, 1:16 PM EST to 2:30 PM EST
- Where
- Bracken County, 0.67 mi SW of Milford to 0.55 mi WNW of Petra
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.575, -84.160
Santa Fe Road was flooded.
Flood, Mason
- When
- March 4, 1:24 PM EST to 2:30 PM EST
- Where
- Mason County, 3.5 mi WNW of Murphysville to 1.35 mi NE of Fernleaf
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.594, -83.927
Brandywine Road was flooded and closed in the western part of the county. A few other roads were flooded.
Flood, Campbell
- When
- March 4, 3:30 PM EST to 4:30 PM EST
- Where
- Campbell County, 0.87 mi ENE of New Richmond to 0.7 mi NW of Carthage
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.903, -84.284
State Route 10 was flooded between Stevens Branch Road and California Cross Road southeast of Alexandria.
Flood, Kenton
- When
- March 4, 3:52 PM EST to 4:30 PM EST
- Where
- Kenton County, 1.09 mi NE of Park Hills to 0.79 mi ESE of Sandfordtown
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.083, -84.518
Several roads were flooded throughout the county.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, March 4, 20081 death · $177,000 · 50 kt wind · 21 events
- Winter Storm in Vermont, March 4 to 5, 20081 death · $85,000 · 7 events
- Winter Storm in Ohio, March 4 to 7, 2008$28 million · 27 events
- Winter Storm in Indiana, March 4 to 5, 20081 death · 16 events
- Tornado and Damaging Wind in Virginia, March 4, 20082 injured · $1.8 million · EF1 · 2 events
- Tornadoes and Hail in North Carolina, March 4 to 5, 2008$350,000 · EF0 · 62 events
- Tornado and Damaging Winds in North Carolina, March 4, 2008$2.1 million · EF0 · 12 events
- Winter Storm in Pennsylvania, March 4 to 5, 2008$2.0 million · 3 events
- Flash Flood in North Carolina, March 4, 2008$1.5 million · 1 event
- Damaging Winds in Virginia, March 4, 2008$135,000 · 53 kt wind · 46 events
- Tornadoes and Flash Flood in Alabama, March 4, 2008$204,000 · EF1 · 10 events
- Flood and Damaging Winds in Maryland, March 4 to 5, 2008$432,000 · 63 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89439, 89436, 89438, 89443, 89444.